MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL APEX HUMERAL STEM, 6 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERSAL APEX HUMERAL STEM, 6 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9100-06S
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of three submissions for the same patient event.The others are 1220246-2017-00223 ((b)(4)) and 1220246-2017-00224 ((b)(4)).The evaluation revealed dents and scratches on the inclination block, stem, and trunnion.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right total shoulder arthroplasty procedure on (b)(6) 2014.In (b)(6) 2014, the patient began to experience laxity in the shoulder.On (b)(6) 2017, a revision revers total shoulder arthroplasty was performed where the previously implanted univers apex 6mm humeral stem (ar-9100-06s, lot: 974810, line 195553), small glenoid w/ peg (ar-9105-01, lot: 1329015, (b)(4)) and usp ii humeral head (ar-9144-17p, lot: 2501356510, (b)(4)) were explanted and replaced with arthrex revers total shoulder parts.

Brand Name
UNIVERSAL APEX HUMERAL STEM, 6 MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6661143
Report Number1220246-2017-00222
Device Sequence Number750472
Product Code KWS
UDI-Device Identifier00888867134416
UDI-Public00888867134416
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberAR-9100-06S
Device Lot Number974810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;